MAUDE Adverse Event Report: BIOSENSE WEBSTER INC DECANAV ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC DECANAV ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number R7D282CT
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Cardiac Tamponade (2226); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a premature ventricular contraction (pvc) ablation procedure with a qdot micro¿ catheter and a decanav electrophysiology catheter and the patient experienced cardiac tamponade that required surgical intervention and prolonged hospitalization.Cardiac tamponade occurred in a pvc procedure.The most likely cause is that the cs catheter broke through the cardiac wall when it was inserted very deeply.Bleeding could not be stopped, and open chest surgery was performed.Patient required prolonged hospitalization.The physician's opinion on the relationship between the event and the product is there was no causal relationship with the bw products.The physician¿s assessment of the adverse event is that it was non-serious (moderate/minor).The event probably occurred when the cs catheter was advanced deeper to perform an additional ablation.No abnormalities were observed prior to or during use of the product.
 
Additional Manufacturer Narrative
Device investigation details: the device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device number lot 31198321m and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.E1.Initial reporter phone: (b)(6).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Biosense webster manufacturer's reference number (b)(4) has two reports: (1) mfr # 2029046-2024-01152 for product code d139505 (qdot micro¿ catheter) (2) mfr # for product code r7d282ct (decanav electrophysiology catheter).
 
Additional Manufacturer Narrative
On 9-apr-2024, additional information was received indicating a transseptal puncture was performed with an rf needle.Prior to noticing the cardiac tamponade ablation had already been performed.There was no evidence of steam pop.The patient¿s outcome from the adverse event is fully recovered.Additionally, it was confirmed that during the cs catheter insertion a competitor¿s cs catheter was used.As such, this event will no longer be considered to be mdr reportable against the bwi decanav electrophysiology catheter.This event will remain reportable under mfr # 2029046-2024-01152 for product code d139505 (qdot micro¿ catheter).Manufacturer's ref.# (b)(4).

Brand Name
DECANAV ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19060616
Report Number2029046-2024-01153
Device Sequence Number14920343
Product Code DRF
UDI-Device Identifier10846835008791
UDI-Public10846835008791
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K080425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/24/2024
Device Catalogue NumberR7D282CT
Device Lot Number31198321M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2024
Supplement Date Received by Manufacturer04/09/2024
Initial Report FDA Received Date04/08/2024
Supplement Report FDA Received Date05/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; QDOT MICRO, BI, TC, D-F; SOUNDSTAR ECO GE 8F CATHETER; UNK_NGEN RF GENERATOR
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient SexUnknown